Jump to content
indigo

Tapering from Prozac only?

Recommended Posts

indigo

Seems that most of us here have a several drugs in their medication history

and thus a more complicated withdrawal than those of us withdrawing from one drug.

Though I'm following many of you, I would particularly like to hear from

members who are only withdrawing from Prozac as I am.

I've been tapering from 20mg down to 3.8mg over two years.

My withdrawal symptoms are mostly anxiety, repetitive thoughts

and dread, especially early mornings. I'm getting these even

after 2% drops now and it takes a month for them to totally subside.

How about you?

Share this post


Link to post
Share on other sites
clearday

I cold turkeyed from 20 mg Prozac.

 

First four months was discomfort with poor ability to tolerate stress.

 

The real withdrawal had delayed onset 4 months after cold turkey.

 

The delayed onset hit me one night (acute) and was very difficult. It felt like warm water running through my body, felt like my nervous system was collapsing. Followed by mental fatigue, sensitivity to light, hot flashes, apathy, anhedonia, brain fog, inability to multi-task, and non-restorative sleep. 

 

It lasted a long time. But it eventually cleared up.

 

I have read others who had the same symptoms from Prozac WD.

 

If I knew it was WD, I would never have gone back on SSRIs. But my doctor was typically clueless.

 

Probably your recovery won't take as long or be as difficult since you tapered.

Share this post


Link to post
Share on other sites
indigo

 Thanks Clearday. Good to hear from you again.

I'm always encouraged by your success.

 In my withdrawal from Prozac l'm always trying to find balance.

I expect, and can cope with, some WD symptoms.

I don't want to shock my brain by dropping too fast,

but I want  to get off this drug as fast as 

I can without WD symptoms causing havoc in my life.

Share this post


Link to post
Share on other sites
clearday

I don't want to shock my brain by dropping too fast,

but I want  to get off this drug as fast as 

I can without WD symptoms causing havoc in my life.

 

That about sums it up. What everyone here is aiming for.

Share this post


Link to post
Share on other sites
Altostrata

It's a common misconception that specific drugs generate specific patterns of withdrawal syndrome. They do not. You might look at people withdrawing from any SSRI, too.

Share this post


Link to post
Share on other sites
indigo

Yes, I do that. Just wondered if there was any particular similarities

to withdrawal  symptoms or omissions of symptoms from just prozac.

Share this post


Link to post
Share on other sites
justwanttobefree

My prozac withdrawal was moderate till about half way through month 3. I would now classify my symptoms as severe at 5.5 months in. Indigo you are very smart for tapering. Clearday did your withdrawal symptoms clear up on their own? Or was it because you went back on an SSRI? Feeling so hopeless

Share this post


Link to post
Share on other sites
clearday

Clearday did your withdrawal symptoms clear up on their own? Or was it because you went back on an SSRI? Feeling so hopeless

 

When I got sick from delayed onset Prozac WD, I stayed sick for quite some time. I had no idea what was causing my illness. So I researched all different causes, thinking I had some strange illness. But it was Prozac WD the whole time. For years I just thought I was doomed. It was very depressing and confusing. The symptoms were always there, not severe, but I always knew something wasn't right, and the mental fatigue dogged me.

 

Not knowing what was making me sick delayed my recovery because I didn't know that I should avoid stress and alcohol etc.

 

As you can see from my signature, I tried Zoloft and Effexor for a short time during my Prozac WD. Neither helped me, so I just stopped them. 

 

It is good that you know what is causing your illness, it is protracted SSRI WD.

 

You were not on Prozac so long so you should not have as long a recovery as I did.

 

All my Prozac WD symptoms eventually cleared up on their own. 

 

I have many great days. I am doing well and am physically and mentally active.

 

Even despite going through this difficult Lexapro WD now. These Lexapro WD symptoms were very different than the Prozac WD symptoms were for me. 

 

Yet I am recovering very well, on a daily basis, from Lexapro WD. It is amazing to see how I am healing. It is also very weird that Lexapro had such delayed onset WD also (after 7 months an insomnia wave and after 11 months, head pressure/ear ringing wave). 

 

Fresh said that feeling hopeless and despair is part of withdrawal, and she was right. So consider feeling hopeless as just another withdrawal symptom, and as your WD progresses, and you start to recover, and you have windows, so your despair will also go away.

 

Since you have a very high chance of recovering from this, you don't have to feel hopeless. You just need strength and patience, and time.

Share this post


Link to post
Share on other sites
indigo

Clearday. Interesting to hear your WD from Prozac was different from your WD from Lexapro.

That's just what I was wondering.

Justwantobefree. I feel for you. One of the hardest aspects of WD for me is the

anxiety that it will never end and I'll be dealing with WD for the rest of my life.

Have to remind myself that this thought is one of the WD symptoms.

Have you read the success stories on this site?

They can be encouraging when you feel hopeless.

Share this post


Link to post
Share on other sites
Horns85

Thanks, Clearday.

 

Indigo, I too suffer from the hopeless and despair and I am month 6 of Lexapro WD. Some days it's just downright awful, but this will all pass eventually.

 

Stress intolerance is another big one for me. I try on a daily basis to reduce stressors, but with work, a pregnant wife and 2 year old, it's impossible to avoid the stress of daily life. Plus WD making it more difficult anyway,I just hope it doesn't delay my recovery.

Share this post


Link to post
Share on other sites
indigo

"this will pass" is a handy saying to have when super stressed.

Share this post


Link to post
Share on other sites
ProzacNation

Can anyone give me insight on their symptoms after short term use of Prozac?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...